January 29th, 2013

60 Days of Itchiness - Losing My Marbles

So, I have incredibly sensitive nether-bits and in the heat of the moment I accidentally soaped up during a shower session with my husband.  HUGE, huge, huge mistake as the very next day I had a horrible yeast infection.  I knew exactly what it was and how it happened because it had happened before and in my early 20s I went through a period of time where I had yeast infections just about every month.

I proceeded to treat with tea tree oil, garlic and coconut oil and neem oil externally as my yeasties usually laugh in the face of Monistat.  Things got a bit better until I got my period.  I thought the period would clear things right up, as they normally have a tendency of doing that.  While on my period I did feel mostly better.  However, as soon as my period ended the itchies were back.  I figured that enough was enough and went to the doctor to find out what was what.

According to the doctor's swabs, I had succeeded in killing the yeast infection, but now I had bacterial vaginosis.  I was a bit surprised as I had never had that before, so a month after the itchies began I was prescribed a course of Clindamycin to clear up the bacterial vaginosis and Fluconazole to prevent the recurrence of the yeasties.  The prescribed week went by and I felt a bit better, but I was still itchy and sort of raw feeling so the doctor prescribed another round of Clindamycin and Fluconazole saying that sometimes with these resistant infections another round is required.  

Fast forward another week, still nothing.  The occasional twingy itchiness and raw feeling is still there - somewhat less, but still there.  So off to the doctor again.  After being poked and prodded and being tested again for all the usual STDs, including herpes due to a questionable looking spot (which turned out to be simply irritated), the tests came back with no more yeast, no more bacterial vaginosis.

However, the doctor said that I had unusually high levels of strep B and suggested that that might be causing the irritation.  She also mentioned that I might be having a reaction to the Nuvaring, which I've been using since it came on the market.  I suspect that this might not be the case though because during my period, when the ring was out, I was still itchy and irritated.  So off I went to the pharmacy for the prescribed Amoxicillin, Fluconazole, and Nystatin/Triamcinolone.  I have been taking the the tablets for four days so far, and I feel exactly the same.  I tried adding in the cream, which was optional, and I think that it's just making my nether bits more irritated.

Anyone have any sort of experience like this, any suggestions, anything?  I think that I'm beginning to lose my mind to this nightmare - 60 days of hoping and praying to wake up feeling normal.  60 days of vaginal suppositories, oils, creams, gels, lotions, tablets, pantyliners, and pads.  And, nothing - it still itches.  60 days of being hyper vigilant with my diet cutting out sweets and grains so as to not feed whatever the heck sort of monster this might be, 60 days of probiotics for the critically ill, and nothing.  Nothing...

I don't know what to do anymore.  I've called the doctor again, and am already dreading their response which will probably be to just finish up the antibiotics and beg for another appointment.
  • Current Mood
    frustrated frustrated

Frustrations with the minipill, sex, and bleeding!

I had a normal withdrawal bleed on Dec 27-31, Then switched from the combined pill to mini pill on Tues Jan 1st. Sunday the 30th and Monday the 31st I forgot to take any pills (should have started the mini pill on Sunday Dec 30) I had another "normal" withdrawal bleed on Jan 16-20, which was a week earlier than it should have been but I just figured it was a weird thing since I started a new kind of pill and had missed the first two days. On Jan 21, I thought my bleed was over (besides a little of that annoying brown discharge) and my husband and I had sex. I started bleeding again later that day and it was fresh red blood. I bled until the 23rd. We had sex again last night, Jan 28, and it was a little rougher than usual. I went to the bathroom and I noticed blood. I figured it was just a freak sex accident and I tore something a little. Went to bed. Today, Jan 29, I noticed a small amount of blood every time I would go to the bathroom and wipe, but really no big deal, still thinking it was just from tearing something. This evening after working out I went to the bathroom and there was blood like I normally get at the beginning of a period. Moderately heavy, and kind of a pale red, if that makes sense. I put on a pantyliner thinking it would go away but it hasn't. I went out for ice cream with a friend and started getting very period-like cramps, and I came home and had to put on a pad because I almost bled through my pantyliner.

Is this just typical, adjusting to a new pill kind of thing? I've never been on the mini pill before. Only combined hormone. I switched to mini because my sex drive was seriously low on the combined. It has been better on the mini but I've been bleeding so much I can't even enjoy it. I've also noticed that I've been having a much harder time maintaining/losing weight (trying to lose, struggling to even maintain the weight I'm at). I've heard that people generally have less issues with their weight on the mini pill so that's what I was hoping for!

Another thing that crossed my mind, is this prolonged/sporadic bleeding indicative of a very early miscarriage? How would I tell the difference between a early miscarriage and switched-to-a-new-pill strangeness? I know I could have taken a pregnancy test but honestly I was scared to.

And why is it that the two times I've had "extra" bleeding has been right after having sex? Is there some strange hormone thing from sex that could cause bleeding? or could his penis cause whatever hangs out in my uterus to come loose because my uterus isn't used to the mini pill or something? My cervix hangs low and gets bumped a lot, but I've never, ever bled from sex except like the third time ever or something like that.

Any help for me??

Thanks, Vagina Enthusiasts!
Inara

Aunt Flow, where did you go?

Hello everyone! 

I am a long time lurker, but first time poster. My husband and I are trying for our second baby. When we were trying for our first daughter, I had been on BC for ten years (Depo for 4 and then the Pill) and when I stopped March 5th after my pack ended, we were pregnant by May. In April I had a period that was a bit heavier but was around the time my withdrawal bleed would occur. 

However, this time has been a bit different. My period started on Christmas Eve which was a week early from the blank pills and ended 5 days later. After I finished the pack, we started to try for a baby. So far I have not had my period this month and had a negative pregnancy test. I have heard that there are times after you stop taking your pill that this can happen but I do not know anyone this has happened too. Does this mean my ovulation is messed up as well? I do not chart but I have been using testing strips. Should I expect my period to come back in February or can it be gone for a while?

Thank you everyone in advance!